I am 36 years old and I have the typical "chipmunk cheeks" caused by the predisone that I take for my kidney transplant. I am thin, but I have fat and loose skin under my chin and around my neck that makes me look much heavier than I really am. Is there anything I can do to reduce the fat and loose skin that would be less invasive than a traditional face lift?
Face Lift After Kidney Transplant?
Doctor Answers 14
Facelift After Kidney Transplant
The time between having electoral #cosmetic surgery after a major surgery depends on the surgery. Its best to consult with the surgeon or specialist you recently had the major surgery with to gain perspective as to when cosmetic surgery can be scheduled.
Full face from steroids
Long-term use of steroids does cause a 'moon face' syndrome. This fat could be removed if you are able to get medical clearance from your doctor
Loose neck skin in a transplant patient
straight liposuction of the neck might work as you are quite young, but some of the immunosuppresion drugs might have aged your skin prematurely. If that is the case, then liposuction at the same time as a neck lift might be a better choice. You will of course need clearance from your kidney specialist.
You might also like...
Face Lift after kidney transplant
Yes, the excess fat can be removed using micro-liposuction on the face and neck. This may be a good start. If after 3 months you decide to have the jowls (if there are any, no pics) and skin IMHO a minimal incision face Lift with the limited dissection could be performed. This can be done under local infiltration avoiding anesthesia which may be a requirement due to your kidney transplant. IMHO, you don't want extensive or aggressive surgery as prednisone does decrease the body's ability to heal after surgery.
Facelift alternatives after kidney transplant
Facelift after a transplant
It is complicated to do this because elective surgery in the transplant patient needs to be very carefully considered. The medications to protect the transplant can inhibit healing and some of the medications are the cause of your facial fat in the first place. Check with your transplant team and ask their advice.
Options for full fatty face & cheeks after prednisone steroids for transplant
The fat in the location you describe is located deep to the layer typically treated by non-invasive or minimally invasive techniques such as radiofrequency abalation (Thermage). This may make your skin appear even thinner which is undeseirable. Surgical removal of the buccal fat, possibly using an intra-oral approach, could be beneficial for this but does involve surgery. I do not recommend liposuction especially if you remain on prednisone.
Facelift after kidney transplant
The chipmunk cheeks are caused from long term steroids and the fat gets deposited in the cheek area and in the subplatysmal space in the neck. A buccal fat pad removal combined with a neck lift could address fat removal from the neck. A neck lift will not address any loose skin in the neck. It is also important to make sure you have medical clearance from your transplant doctor prior to embarking on elective cosmetic surgery.
High risk for face lift
Dear patient, I recommend a minimally invasive procedure for you. I have treated a few patients who had your situation. Conservative treatment is the best treatment. Laser lipo of the fatty pocket with laser resurfacing or Thermage would be a good option.
Facial Plastic Surgery After Kidney Transplant
As others Surgeons have noted, the first step in this process is a consultation with your Nephrologist and Transplant Surgeon. No cosmetic surgical procedure is worth sacrificing your health. It is possible that a neck lift will help you. Liposuction of the face is a very limited procedure due to the risk of contour irregularities.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.